Irritable Bowel Syndrome and Digestive Health Support Forum banner
1 - 20 of 31 Posts

·
Registered
Joined
·
9 Posts
Discussion Starter · #1 ·
I initially started taking Ortho-Tricyclen around age 18. When I turned 20, I was put on Ortho-Novum 7/7/7. That transition did not cause any problems. I'm now 21 and in February I was put back on the Ortho-Tricyclen and I'm experiencing painful acne on my jaws. I've never had skin problems before. What should I do? Should I wait it out or stop taking them? HELP!
 

·
Registered
Joined
·
389 Posts
Why did you change pills, and so often? It may be you body adjusting. It can take some time to adjust to hormones. Acne problems can change at any time it seems. I didn't have problems until around 20-21. I went on tricyclen and it took some time but almost completely cleared up. Amazing! I would talk to your doc.
 

·
Registered
Joined
·
9 Posts
Discussion Starter · #3 ·
I didn't change them...the dr did. The first transition was A-OK. But this recent one back to the OTC is disastrous!!! The doc said it can take up to 3 months for my body to adjust...but in the mean time, this acne on my jaws is horrible!!!! It seems like every time one pimple goes away, another one..or two, shows up. How long did it take for yours to clear up?
 

·
Registered
Joined
·
145 Posts
i went on ortho tri cyclen to clear up my acne and yes it made it worse for the first 3 months. i don't know why it does this but after the 4th month everything cleared up. i still get a few pimples the week before my period but it's really not as bad as before...if you don't need the bc pill to clear up existing acne i would switch to something else like alesse...m
 

·
Registered
Joined
·
482 Posts
yeah i just come off the contraceptive injection thats given me acne its quite bad on my back and really rough... wa son that for 9months now im back on the pill but as yet nohtings happening and its bothering me all my clubbing gear is low back and i dont like wearing it now as my back looks horrbile! only been off injection 2months so im hopeing and praying!!!!
 

·
Registered
Joined
·
126 Posts
I was on Lo-Ovral for spotting and my skin just broke out so bad from it, I had zillion of baby pimples all over my forehead, so I mentioned it to the doctor. I was having probs with my blood pressure on that pill so she suggested trying Orthotricyclen-lo, she said it was a milder dosage and should help with the bp, and it was also known to clear up acne. It did take a few months but with the pill and using ProActive my pimples are now gone. I get them ocassionally but not like before.
 

·
Registered
Joined
·
9 Posts
Discussion Starter · #9 ·
I'm happy to say that after about 3 months my acne pretty much cleared up w/ the help of Proactiv Solution. At this point I may get a pimple every few weeks or so. So I guess it just took some time for my body to adjust to the new pill. At any rate, thanks for all of the advice!
 

·
Registered
Joined
·
157 Posts
It depends on when you start taking the pills. You'll be pretty regular once you start. You'll have your first period approximately 3 weeks after starting the pack, then every 28 days thereafter. It takes some women a couple of months for their body to totally adjust. You may get your first couple of periods early or late, but before long, they'll straighten out.
 

·
Registered
Joined
·
126 Posts
The Pills- When you get to the 4th week(green pills)in 1-2 days you should get your period, you don't even need to take those pills they are sugar pills, just remember what day to start the new pack.
 

·
Registered
Joined
·
232 Posts
Wow this site has so much information. There are so many things everyone has in common. I thought it was just me, but I tried Ortho-tricyclen for a few months, and felt just hideous. I would get painful red acne, forget what they call it, but it's the big deep ones. To make things worse, I had the stress of moving to texas about 2 months after I started the pills. Ever since the awkward high school years ended, I have considered myself pretty cute. But I came to understand how something physical could just smash a person's self esteem. It wasn't that I felt like people were staring, I felt like people didn't see me at all. I know it wasn't a permanent problem and I'm sure there are people who think I don't even know the half of it, but acne is more difficult than I ever realized, when combined with moving to a new place where I only know one person. I asked the dermatologist for some Differin gel and a cleanser, and changed to Yasmin birth control pills. My skin got so clear and I don't use the Differin anymore. I am so happy to be done with it. Now I've moved on to Anxiety and IBS.
 

·
Registered
Joined
·
1 Posts
I can't tell you how much your posting helped us! My daughter started this product for heavy periods, and by the end of one 21-day pill cycle,had raging acne all over her chin and mouth area. Within another 3 weeks, her jaw area was swollen and her lymph nodes under her chin was a big lump. Four physician appts to her regular MD and dermatologist, and during all they said this product would HELP and to continue taking it! 30 minutes on the internet and I located your posting, several others with same problem, and the product package insert which said acne is a side affect. Needless to say, she discontinued it and is slowly improving under the care of a new dermatologist who agreed with my findings. I am upset with myself for not making the connection sooner, but also with the other parties. Please, do a google search and find the Ortho Pharmaceuticals website and 1-800 number and tell them! They are now contacting our MD for the batch number of the free samples and supposedly calling me back. By reporting the problem, maybe they can do research and predict the individuals this might affect. And at least better educate their sales reps, so they can educate the physicians!
 

·
Registered
Joined
·
9 Posts
Discussion Starter · #17 ·
Hello all! Its been a while since I last posted. I'm happy to know that everyone is overcoming their fierce battle with birth control pill related acne. I'm excited to say that I am still taking the Ortho Tri-Cyclen and I don't have a pimple to the first! ProActiv Solution is a wonderful product to use. Acne cannot be avoided in some cases when taking birth control pills, so I'm here to let you know that ProActiv will definitely help you overcome the aftermath. I'm glad that starting this post has been helpful to you all. Share what you've learned with others. Believe me, they will be thankful!!!
 

·
Registered
Joined
·
232 Posts
Upset mom, sorry it took so long for you. I can imagine how your daughter must feel. It was not fun, & I had the swollen red marks, it sounds like hers is more severe. After finding out what works with her body chemistry, the difference is so dramatic she'll be walking on air. I'd recommend proactiv too even though I don't take it. I have friends who really liked it. I'm also thankful I tried Yasmin. My doc asked out of the blue how it worked for blemishes. When he asked, I was acne free, and I'm sure he didn't remember my acne from months before. I told him it was a lifesaver for my acne, he said alot of his patients had been telling him that, and he didn't think the makers of Yasmin knew that yet. It was pretty new when I started it, now I see commercials for it.
 

·
Registered
Joined
·
5 Posts
i've been taking ortho tricyclen lo for about 2 weeks now (for the first time)..and i dont know if i should just stop taking it because its giving me acne everywhere! its driving me crazy!
 

·
Registered
Joined
·
9 Posts
Discussion Starter · #20 ·
If you've only been taking it two weeks, it's best that you don't stop. It's going to take some time for your body to adjust to the pill. Some doctors say it can take up to 3 months for that to happen. Now...that's not to say YOU will have acne all 3 months. Each person can have different reactions to the pill. I think you should give it more time. When you think about it, the pill is doing some pretty major things to your body (to keep you from getting pregnant) if you know what I mean? So in essence, you can expect some obvious changes to take place.
 
1 - 20 of 31 Posts
This is an older thread, you may not receive a response, and could be reviving an old thread. Please consider creating a new thread.
Top